MAUDE Adverse Event Report: CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

CETERIX ORTHOPAEDICS, INC NOVOSTITCH PRO MENISCAL RPR SYS 0; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number CTX-A004
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus repair the needle broke outside the patient.The procedure was completed with a backup device, and no delay, or further complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation with no cartridge.No issue found with returned device.The device passed the visual inspection.All actuating parts of the device are functional.The complaint of the device ¿during a meniscus repair the needle broke¿ could not be confirmed and there was issues found with device when loaded with new cartridge and tested on the meniscus model (see attached returned complaint inspection forms).Based on the reported issue the probable root cause could be that surgeon advanced needle without tissue present between device jaws, though it cannot be confirmed with the information available.A review of the complaint history for lot number found no similar events prior to the complaint event.The risk management documentation was reviewed and found to contain this failure mode within the risk file, no updates are required.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the complaint and manufacturing records was performed and there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
NOVOSTITCH PRO MENISCAL RPR SYS 0
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
CETERIX ORTHOPAEDICS, INC
6500 kaiser dr ste 120
fremont CA 94555
MDR Report Key10612428
Report Number3009131204-2020-00028
Device Sequence Number11514075
Product Code GAT
UDI-Device Identifier00853541006051
UDI-Public00853541006051
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K181772
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberCTX-A004
Device Catalogue NumberCTX-A004
Device Lot NumberM190407
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1